MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S850C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "blood in helium tubing".Additional infomation states that the iab catheter was removed and it is unknown if it was replaced.The customer has not provided additional information related to this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in bio-hazard bag.Upon return, the teflon sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The supplied 50cc inflation driveline tubing was connected to the short driveline tub-ing; dried blood was noted within the inflation driveline tubing.The short arterial pressure tubing was noted connected to the iabc luer.The bladder was fully unwrapped.The central lumen was noted broken at approximately 30cm from the iabc distal tip.Multiple kinks to the iabc central lumen were noted at approximately 39.7cm, 49cm, 60.2cm, 70.2cm and 75.8cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to as-pirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation which is consistent with the previously confirmed broken central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were noted.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire exited the central lumen at the location of the previously confirmed broken central lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 8.8cm, 14.4cm, 24.2cm, 35.6cm and 44.7cm from the iabc luer, which are the locations of the previously noted kinks.Then the guidewire exited the central lumen at the location of the previously confirmed broken central lumen.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the reported lot number.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in helium tubing" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken, which allowed blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW REDIGUARD IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23347167
Report Number3010532612-2025-01043
Device Sequence Number9451926
Product Code DSP
UDI-Device Identifier10801902144208
UDI-Public(01)10801902144208(11)250220(17)270131(10)18F25B0088(21)
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S850C
Device Lot Number18F25B0088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown